1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

metformin sr and reduced absorption

Discussion in 'Metformin/Biguanides' started by geoffry, Sep 30, 2012.

  1. geoffry

    geoffry · Member

    Messages:
    15
    Likes Received:
    4
    Trophy Points:
    23
    I was prescribed metformin 500 three times a day but had dreadful nausea and cramps and couldn't eat. As my bms also didn't seem to be responding, gp changed it to Sr and added in gliclazide 80 twice a day. Few days later my bm spiked to 26 so he spoke to cons endocrinologist who advised doubling the meds. The nausea that had improved when I first switched to Sr has returned but don't know which drug is causing it. Bms have come down but very very unpredictable... Then a eureka moment. I have an ileostomy and saw that the metformin had gone right through me! This means rather than the meds not working, it maybe an absorption issue but if I go back to normal metformin I will have all the awful gut effects (and I am underweight so need to eat). If I can find a metformin I can tolerate and absorb then maybe I don't need as much gliclazide. Does such a prep exist? Has anyone else with a stoma had this problem?
     
  2. catherinecherub

    catherinecherub · Guest

    Hi geoffrey,

    You may find, as with a lot of SR medications, that it is only the tablet shell that shows up in your faeces. There is a liquid Metformin that can be prescribed.

    Sorry I cannot be of more help.

    CC.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook